Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

MOPHINE WEANING ?

Scott in the UKSScott in the UK Posts: 136
edited 06/11/2012 - 7:41 AM in Lower Back Pain
Hi everyone,
I haven't been on here for sometime but I had my surgery last Tuesday which was PERCUDYN STABILISATION of L4/L5.

http://www.i-spineinc.com/int_percudyn.php

Before the surgery I was getting huge amounts of pain and a week before the surgery I was advised to stop taking my anti inflammatories(DICLOFENAC-SODIUM)as it is said to promote excess bleeding after surgery.
Before the surgery I was also taking MST MORPHINE which is slow release 12 hour doses which I was expected to set myself. I was on 160mgs every 12 hours and that went up to 190mgs after the surgery. I have since tried to slowly wean off it by lowering the dose in 10mg drops.
The last two days I've been experiencing worthless nights sleep with continuing stomach cramps but I'm down to 110mgs 12 hourly.
The other prescription drugs I'm taking are CYCLIZINE-50mgs 3 times a day.OMEPRAZOLE 20mgs just in the morning.DICLOFENAC-SODIUM 50mgs-3 times a day.
SENOKOT for obvious reasons but that's another story.

My back feels different and the fact that I was up and walking the morning after surgery was apparently a good sign. I'm obviously unable to take paret in strenuous exercise to take my mind of things which is difficult.

Can anyone offer any advise with weaning off this drug?

Thanks,
Scott.
advertisement
1

Comments

  • go to your doctor and ask for his help .have you been told to get off the pain killers or are you just doing it on your own? because the normal way in the uk is to go on a phased drug reduction plan {very similar to a drug addicts plan } if you are still in pain why would you want to come off drugs ? but if you feel that you no longer require THEM see your doctor and have the discussion
    good luck
    STRAKER
  • LizLiz Posts: 8,913
    Hi Scott

    Good to see you have had your surgery at last!

    Wishing you a speedy recovery, I hope that it does the trick.

    Liz

    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • advertisement
  • straker said:
    go to your doctor and ask for his help .have you been told to get off the pain killers or are you just doing it on your own? because the normal way in the uk is to go on a phased drug reduction plan {very similar to a drug addicts plan } if you are still in pain why would you want to come off drugs ? but if you feel that you no longer require THEM see your doctor and have the discussion
    good luck
    STRAKER

    Hi,

    This is the same question I need to ask you scott that are you taking these medicines with the concern of doctor or you are just taking this by your own and if you are taking it by your own than let me clear you one thing that Diclofenac plus is not a good medicine you will get addicted to this as it relieves your pain for a while but it will cause a big damage to kidney or liver, I am having a biggest example of this in my family, my Mom got a very serious problem in her renal due to over dose of this medicine.

    Please stop taking such medicines and do some heeling exercises like yoga.

    Thanks
  • Long time no talk to. Wow you have been waiting a long time to get that surgery done. Hope you recover well. Agree with the above comment by straker, if you are going to wean yourself off the morphine, you'll need assistance from your doctor. You are definitely having withdrawal symptoms.

    Best to you,

    Marianne
  • Hi everyone,
    Thanks for all your input and advice.I have today been to hospital for some physio and on my way home I stopped of at my local pharmacy/chemist where I sat down with the pharmacist and chatted about morphine weaning etc.She was happy with my progress and also suggested I try and stop some of the other meds too. I appreciate someones advice about the diclofenac but my doctor assured me that the medication called OMEPRAZOLE was prescribed to 'protect' the stomach etc from the side effects of it.

    Onwards and upwards !
  • advertisement
  • thanks for the pm and good luck with your recovery
    just take care of that new back my friend ..dont forget its only a repair and it will never be a strong as your original back
    STRAKER
  • Hi Straker,
    Are you trying to cheer me up ? :))(
    Don't worry I'll be going slowly and I hope to be back at work by the beginning of April.
  • Hi all,
    I'm now down to 40mgs 12 hourly of the MST Morphine which will be cut by 5mgs every 4 or 5 days along with 20mgs Omeprazole which is really good and stopping the terrible cramps that I was experiencing.
    Yesterday I walked 5 miles and played 5 or 6 games of pool with no ill effects so I'm really pleased.
    I don't have to see my surgeon again til mid June but I may well give him a call to see when I can start some more serious exercise like running as I need to lose over 14 pounds.
  • Just in case anyone is interested I'm down to 30mgs during the day and 25mgs at night.
    I'll try and drop the dose to 25mgs day and night along with the 20mgs Omeprazole in the morning.
    I'm still waking up in the morning with stomach cramps but when I've had the Omeprazole they disappear.
    I just wish the dose would last longer so I can have a lie in.

    I'm going to try and drop the dose some more but not until Thursday 8th April so watch this space.
  • You are progressing so fast and I'm glad you're feeling better. I wish I recovered like you. I went off Morphine 240mg but it was to be put on Oxycontin because I continued to have severe and constant pain despite a 2 level TLIF/laminectomy on L4-S1. Anyway, I know you'll continue to do well and I wish the very best as well as a total recovery. Take care
advertisement
This discussion has been closed.
Sign In or Register to comment.